Home
My Account
About Us
Forum
Contact us
الواجهة العربية
epharmaweb.com
Medical News Medical News
Aricles Articles
Events Events
Guidelines Guidelines
Videos Library Videos Library
Diseases Diseases
Follow us : facebook twitter Digg Linkedin Boxiz
Newsletter

Please select the categories you are intersted in:
News Articles Guidelines Events Videos Journals' abstracts

Latest Subscribers
Advanced Search »



Bilateral Acute Iris Transillumination



Bilateral Acute Iris Transillumination

Ilknur Tugal-Tutkun, MD; Sumru Onal, MD, FEBOphth; Aylin Garip, MD; Muhittin Taskapili, MD; Haluk Kazokoglu, MD; Sibel Kadayifcilar, MD; Philippe Kestelyn, MD

Archives of Ophthalmology,
129:10, October 10, 2011

Bilateral Acute Iris Transillumination

Objective
To describe a series of patients with bilateral acute iris transillumination, pigment dispersion, and sphincter paralysis.


Methods
We reviewed the medical records and clinical photographs of 26 patients seen at 5 centers in Turkey and Belgium between March 16, 2006, and July 6, 2010. Observation procedures included clinical examination, anterior segment color photography, gonioscopy, laser flare photometry, and pupillometry.


Results
All 26 patients (20 women and 6 men; mean [SD] age, 43.2 [10.5] years) had bilateral involvement. Twenty-three patients (88%) had acute-onset disease with severe photophobia and red eyes. Nineteen patients (73%) had a preceding flulike illness and used systemic antibiotics, including moxifloxacin. Diagnostic laboratory workup was unremarkable. There was pigment discharge into the anterior chamber, and flare was elevated in the absence of inflammatory cells. Most patients had severe diffuse transillumination of the iris and mydriatic distorted pupils. Pupillometry revealed a compromised reaction to light. The most serious complication was an intractable early rise in intraocular pressure. Gonioscopy revealed heavy pigment deposition in the trabecular meshwork. Although symptoms were relieved promptly by application of topical corticosteroid, the median duration of pigment dispersion was 5.25 months.


Conclusions
Bilateral acute iris transillumination with pigment dispersion and persistent mydriasis is a new clinical entity that is not an ocular adverse effect of oral moxifloxacin treatment, as previously suggested. The etiopathogenesis of this entity remains to be elucidated.








اضغط هنا للقراءة باللغة العربية

Prepared by: Dr. Houssam Al-Nahhas






Forgot your password


sign up

Consultants Corner

Dr. Samer Al-Jneidy

Dr. Samer Al-Jneidy Pediatrician

Dr. Hani Najjar

Dr. Hani Najjar Pediatrics, Neurology

Dr. Tahsin Martini

Dr. Tahsin Martini Degree status: M.D. in Ophthalmology

Dr . Dirar Abboud

Dr . Dirar Abboud Hepatologist – Gastroenterologist

Samir Moussa M.D.

Samir Moussa M.D. ENT Specialist

Yaser Habrawi , F.R.C.S.Ed

Yaser Habrawi , F.R.C.S.Ed Consultant Ophthalmologist

Dr. Talal Sabouni

Dr. Talal Sabouni UROLOGY AND KIDNEY TRANSPLANT

Dr. Faisal Dibsi

Dr. Faisal Dibsi Specialist of Otolaryngology - Head and Neck Surgery
Poll

Which of the following you are mostly interested in?

Cancer Research
Mental Health
Heart Disease & Diabetes
Sexual Health
Obesity and Healthy Diets
Mother & Child Health

Disclaimer : This site does not endorse or recommend any medical treatment, pharmaceuticals or brand names. More Details